Alert archive / Wisconsin / River Flood Warnings in 2011

River Flood Warning 22, NWS Green Bay, WI

June 29, 2011Outagamie County, Waupaca County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Jun 29, 2011, 6:14 AM CDT for Outagamie County, Waupaca County, Wisconsin. It took effect at Jun 29, 2011, 7:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 29, 2011, 6:14 AM CDT (11:14 UTC)
In effect from
Jun 29, 2011, 7:00 PM CDT
Expired
Jun 30, 2011, 6:39 AM CDT
In force
12 hr
Issued by
NWS Green Bay, WI
Flood severity
Minor

Counties Outagamie County, WI, Waupaca County, WI

The radar

The Green Bay radar (KGRB), 48 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wolf River (WI) at New London (NEWW3).

Action stage
7 ft
Minor stage
9 ft
Moderate stage
10.5 ft
Major stage
11.1 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04079000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

059 
WGUS43 KGRB 291114
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
614 AM CDT WED JUN 29 2011

...THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN... 

  WOLF RIVER AT NEW LONDON AFFECTING OUTAGAMIE AND WAUPACA COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.

&&

WIC087-135-300214-
/O.NEW.KGRB.FL.W.0022.110630T0000Z-110630T1800Z/
/NEWW3.1.ER.110630T0000Z.110630T0000Z.110630T0000Z.NO/
614 AM CDT WED JUN 29 2011

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WOLF RIVER AT NEW LONDON.
* FROM THIS EVENING TO THURSDAY AFTERNOON.
* AT 5:00 AM WEDNESDAY THE STAGE WAS 8.9 FEET AND VERY SLOWLY RISING. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS 
  EVENING.
* AT 9.0 FEET...WHICH IS FLOOD STAGE...THERE IS MINOR URBAN FLOODING 
  IN THE NEW LONDON AREA INCLUDING PFIEFER PARK.  

&&

RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING
LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST
PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED
FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION.
 
(STAGES IN FT.)        BANK-      LATEST          FORECAST STAGES
-               FLOOD  FULL      OBSERVED         ...FOR 7 AM...
LOCATION       STAGE  STAGE    STAGE/TIME        THU  FRI  SAT  SUN
NEW LONDON       9.0   7.0   8.93 05 AM 06/29    8.9  8.8  8.6  8.4

-                   HIGHEST      24 HOUR CHANGE
-                   OBSERVED     IN RIVER STAGE
-                   STAGE IN      (FT.) UP TO      HIGHEST STAGE
-                   THE LAST    LATEST OBSERVED     FORECAST IN
-                   7 DAYS          STAGE           NEXT 7 DAYS
NEW LONDON       8.93  05 AM 06/29    0.21       9.00 07 PM 06/29

$$
1 follow-up statement
389 
WGUS83 KGRB 301139
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
639 AM CDT THU JUN 30 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN UPPER 
WISCONSIN...

  WOLF RIVER AT NEW LONDON AFFECTING OUTAGAMIE AND WAUPACA COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CAUTION IS ADVISED WALKING NEAR RIVERBANKS.

&&

WIC087-135-301209-
/O.CAN.KGRB.FL.W.0022.000000T0000Z-110630T1800Z/
/NEWW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
639 AM CDT THU JUN 30 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE WOLF RIVER AT NEW LONDON.
* AT 5:00 AM THURSDAY THE STAGE WAS 8.9 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER CRESTED JUST BELOW FLOOD STAGE AT 9.0 FEET.
  THE RIVER WILL FALL TO 8.7 FEET BY NOON FRIDAY.
* AT 9.0 FEET...WHICH IS FLOOD STAGE...THERE IS MINOR URBAN FLOODING 
  IN THE NEW LONDON AREA INCLUDING PFIEFER PARK.  

&&

RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING
LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST
PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED
FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION.
 
(STAGES IN FT.)        BANK-      LATEST          FORECAST STAGES
-               FLOOD  FULL      OBSERVED         ...FOR 7 AM...
LOCATION       STAGE  STAGE    STAGE/TIME        FRI  SAT  SUN  MON
NEW LONDON       9.0   7.0   8.94 05 AM 06/30    8.8  8.6  8.4  8.1

-                   HIGHEST      24 HOUR CHANGE
-                   OBSERVED     IN RIVER STAGE
-                   STAGE IN      (FT.) UP TO      HIGHEST STAGE
-                   THE LAST    LATEST OBSERVED     FORECAST IN
-                   7 DAYS          STAGE           NEXT 7 DAYS
NEW LONDON       8.97  08 PM 06/29    0.01       8.90 07 AM 06/30

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Jun 29, 2:55 AM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Jun 29, 2:55 AM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
255 AM CDT WED JUN 29 2011

.SHORT TERM...TODAY/TONIGHT/THURSDAY. HIGH PRESSURE WILL DOMINATE
THE REGION TODAY INTO TONIGHT TO PROVIDE PLENTY OF SUNSHINE AND
PLEASANT TEMPERATURES. MAIN CHALLENGE TO THIS PERIOD OF THE
FORECAST BEGINS LATER TONIGHT AND INTO THURSDAY.

RETURN FLOW WAA INCREASES OVERNIGHT INTO THURSDAY FOR THE NEXT
CHANCE OF SHOWERS AND STORMS. THE H8 WARM FRONT SLIDES OVER THE
STATE FROM SOUTHWEST TO NORTHEAST WHILE THE CAPPING EDGE WORKS
INTO CENTRAL WISCONSIN AROUND MIDDAY BEFORE LIKELY CAPPING THE
REST OF THE REGION BY THURSDAY EVENING. INCREASED POPS TO CHC
CATEGORY FOR THURSDAY AS THE AIR MASS BECOMES UNSTABLE WITH
INCREASING SURFACE DEWPOINTS. PROGGED SHORT WAVE SLIDES OVER THE
RIDGE TOWARD THURSDAY AND SAT IMAGERY/RADAR APPEARS TO HAVE A BEAD
ON THIS FEATURE AS IT WORKS OVER EASTERN MONTANA EARLY THIS
MORNING. WITH THE STRONG WAA PATTERN LATE TONIGHT...ALSO INCREASED
POPS ACROSS CENTRAL AND NORTH CENTRAL FOR LATE TONIGHT AS WELL.
SOME POTENTIAL OF NEAR SEVERE STORMS WITH THE INCREASED
INSTABILITY WITH THE PRIMARY LOCATION NEAR THE INTERSECTION OF
CAPPING EDGE AND LLJ.

MAX TEMPERATURES MAY BE IMPACTED BY CONVECTION ON THURSDAY BUT
STILL ANTICIPATE TEMPERATURES TO BE AT LEAST A FEW DEGREES WARMER
THAN TODAY AS THE WARMER AIR SURGES INTO THE REGION.

.LONG TERM...THURSDAY NIGHT THROUGH SUNDAY NIGHT.

SHORTWAVE RIDGING OVER THE WESTERN GREAT LAKES EARLY IN THE PERIOD
WILL FLATTEN DUE TO HEIGHT FALLS MOVING ACROSS SOUTHERN CANADA.
WEAK TROUGHING THEN WILL DEVELOP ACROSS THE REGION HEADING INTO
SUNDAY.  THE 18Z GFS IS TOO STRONG WITH SEVERAL FEATURES...SO WILL
BEGIN USING THE ECMWF/GEM FOR THE FORECAST.

THURSDAY NIGHT THROUGH FRIDAY NIGHT...SHORTWAVE RIDGING WILL BE
MOVING OVER THE REGION THURSDAY NIGHT INTO FRIDAY.  SW LOW LEVEL
WINDS WILL DRAW HOT AND HUMID AIR FROM THE SOUTHERN PLAINS INTO THE
STATE AHEAD OF A COLD FRONT MOVING OVER THE NORTHERN MISSISSIPPI
VALLEY.  850MB AND 925MB TEMPS WILL REACH INTO THE LOWER AND UPPER
20S RESPECTIVELY AHEAD OF THE FRONT...WHICH WILL REACH NORTHEAST
WISCONSIN FRIDAY AFTERNOON.  WILL RAISE TEMPS ON FRIDAY...AS 925MB
TEMPS IN THE MODELS SUPPORT MID 90S FOR HIGHS.  COMBINED WITH THE
HUMIDITY...HEAT INDICES MAY APPROACH HEAT ADVISORY LEVELS IN THE AFTERNOON.
BUT DESPITE THE SEASONABLY HOT AND HUMID CONDITIONS...LACK OF MID
AND UPPER SUPPORT AND POSSIBILITY OF A CAPPED ATMOSPHERE WILL BE A
DETRIMENT FOR CONVECTION FRIDAY AFTERNOON.  WILL KEEP THE VERY LOW
CHANCE POPS IN THE FORECAST.  THE COLD FRONT WILL EXIT THE AREA
DURING THE EVENING HOURS WITH SIMILAR CONDITIONS COMPARED TO FRIDAY
AFTERNOON.  VERY LOW CHANCE POPS WILL REMAIN IN THE FORECAST.
THOUGH TEMPS ARE NOT ALL THAT COLDER BEHIND THE FRONT...WILL SEE A
NOTICEABLE DROP IN HUMIDITY LEVELS.

SATURDAY AND SUNDAY...HIGH PRESSURE BUILDS IN FOR SATURDAY BEHIND
THE FRONT.  SHOULD STILL SEE A WARM DAY AT LEAST IN THE MID
80S...POSSIBLY UPPER 80S.  THE PREVIOUS COLD FRONT WILL START
RETURNING NORTH OVER THE NORTHERN MISSISSIPPI VALLEY LATE SATURDAY
NIGHT AND INTO CENTRAL OR NORTHERN WISCONSIN ON SUNDAY.  WILL SEE A
HIGHER CHANCE OF POPS OVER CENTRAL WISCONSIN THAN NORTHERN WISCONSIN
AND WILL ARRANGE POPS ACCORDINGLY.  PRECIP POTENTIALLY LINGERS INTO
SUNDAY NIGHT.
&&

.AVIATION...PATCHY MVFR/IFR VSBYS DUE TO GROUND FOG WILL PERSIST
TO AROUND 14Z...OTHER VFR CONDITIONS TO PREVAIL TODAY INTO
TONIGHT. LATE TONIGHT ISOLD MVFR VSBYS DUE TO SHOWERS AND STORMS
POSSIBLE OVER CENTRAL AND NORTH CENTRAL WISCONSIN.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TDH/MPC
Hazardous weather outlook, Jun 29, 5:56 AM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
556 AM CDT WED JUN 29 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
556 AM CDT WED JUN 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS LATE TONIGHT OVER CENTRAL AND
NORTH CENTRAL WISCONSIN. A FEW OF THE STRONGER STORMS MAY CONTAIN
HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS ON THURSDAY AS A WARM FRONT
LIFTS OVER THE STATE. A FEW STORMS MAY CONTAIN HAIL AND GUSTY
WINDS.

A BRIEF PERIOD OF HOT AND HUMID WEATHER IS LIKELY AT THE END OF
THE WEEK. ON FRIDAY...HIGH TEMPERATURES ARE EXPECTED TO WARM INTO
THE LOWER TO MID 90S...RESULTING IN DANGEROUS HEAT INDICES INTO
THE 100 TO 105 DEGREE RANGE AWAY FROM LAKE MICHIGAN.

COLD FRONTS MAY BRING A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON AND
FRIDAY NIGHT...AND AGAIN ON SUNDAY INTO EARLY ON THE FOURTH OF
JULY. HOWEVER...THE CHANCE OF STORMS IS SMALL AT THIS TIME...AND
IT IS TOO EARLY TO DETERMINE IF ANY SEVERE STORMS WILL DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-301100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
556 AM CDT WED JUN 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY...AND A SMALL CHANCE
OF THUNDERSTORMS FRIDAY AFTERNOON AND FRIDAY NIGHT...AND THEN AGAIN
SUNDAY INTO EARLY MONDAY. IT IS TOO EARLY TO DETERMINE IF ANY
SEVERE STORMS WILL DEVELOP.

TH/MPC

Nearby

River Flood Warnings in Wisconsin, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.